EconPapers    
Economics at your fingertips  
 

On the Regressivity of Gambling Taxes in Switzerland

Dimitri Kohler

Swiss Journal of Economics and Statistics (SJES), 2016, vol. 152, issue III, 193-208

Abstract: In this study, the author assesses whether the gambling tax in Switzerland is regressive using a large, representative sample of the population and the reported gambling expenditures of the Swiss Health Survey 2007 (SHS 07). To analyze the tax incidence, the Suits index was constructed. This result is supported by a regression analysis, which highlights the income elasticity of gambling expenditures. The two measures provide converging results and demonstrate the regressive pattern of the gambling tax in Switzerland. As such, this taxation structure contributes to increased income inequality in Switzerland.

Keywords: gambling taxes; inequity; regressivity; incidence (search for similar items in EconPapers)
JEL-codes: H22 D63 I14 I18 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sjes.ch/papers/2016-III-1.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ses:arsjes:2016-iii-1

Access Statistics for this article

Swiss Journal of Economics and Statistics (SJES) is currently edited by Rafael Lalive

More articles in Swiss Journal of Economics and Statistics (SJES) from Swiss Society of Economics and Statistics (SSES) Contact information at EDIRC.
Bibliographic data for series maintained by Peter Steiner ().

 
Page updated 2019-10-18
Handle: RePEc:ses:arsjes:2016-iii-1